Medication AND working out too hard..Something you should know.
Monday, September 14, 2020
I have been working out very very hard for the whole summer. Instead of losing weight I have been gaining weight. Now, I do know you gain some weight with muscle building, but something just wasn't right.
So, I started doing some research yesterday. One med I'm on is Lipitor for high colesterol.
Here is what I found out. From the research I did, I'm fighting a losing battle, not only that but putting my health in danger.
This is from one website and all the websites said pretty much the same thing.
"Lipitor belongs to a family of medications known as statins, which lower cholesterol levels in the blood by reducing the amount of cholesterol your liver produces.
“Sometimes muscle pain is due to an interaction with another medication you’re taking, or a sign that your thyroid or vitamin D level needs to be checked,” says Amy Pollak, M.D., cardiologist at the Mayo Clinic. “Other times, it’s a sign that your body doesn’t tolerate the medication and that you’re having a more serious reaction, called rhabdomyolysis.”
"Rhabdomyolysis occurs when muscle tissue breaks down, releasing into the blood stream. It can cause kidney damage or failure, and even death. (Yes, that's the same condition people get from going too hard at the gym.)"
Amelia Sattler, M.D., family medicine doctor at Stanford Health Care, says dark, tea-colored pee is one good indication that your muscles are deteriorating. Rhabdomyolysis, however, only occurs in one in 10,000 patients on statins, according to Thomas, and usually happens when there is too much statin in the bloodstream.
Still, if you feel your muscles throbbing, it’s best to let your doctor know right away—especially if the pain is severe or if you’re taking any other prescription medications. A simple blood test can show if any muscle deterioration has occurred, and your doctor may try lowering your dose to see if it helps resolve your symptoms.
Also on the website https://www.everydayhealth.com
/drugs/lipitor it said:
Atorvastatin can cause the breakdown of muscle tissue, which can lead to kidney failure. This happens more often in women, in older adults, or people who have kidney disease or poorly controlled hypothyroidism (underactive thyroid).
On the treadmill alone I have been using an incline of 14.0 and walking at a speed of 4.0 mph. for an hour and losing 850 calories every morning at 5am!!! I am 66 years old too!
Not only that but working out on the weight machines 3 times per week, another 300 calories lost. I've recently added weight to almost all my weight machines. Then I do crunches for 10 minutes a day.
No wonder my muscles are screaming!
Working out TOO hard!
I am experiencing muscle pain, cramps in my legs, muscle weakness, decreased performance, and exhaustion.
I'm going to have to go to my doctor for testing to see about muscle damage.
This morning I changed my workout.
I only did 30 minutes on the treadmill this time. My incline was still 14.0 but I decreased my speed to 3.1 mph. burning 400 calories instead of 850. I could also breathe during my workout on the treadmill today. When I was using a speed of 4.0 mph at 14.0 incline I had to stop every 50 calories burned to catch my breath. It wasn't always that way, I use to burn 200 calories before stopping to rest for a minute, so, my performance has degenerated.
This is a warning to all who take medication and exercise too hard. The combination h
can have serious side effects. Do your research on every drug you take.
I hope this has helped. Have a great day.